Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 4, 2020, 3:12 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 4, 2020, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS84 KMOB 042012
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jul 4 2020
FLZ203-042045-
Santa Rosa Inland FL-
312 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 345 PM CDT...
At 312 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jay, or 14 miles southeast of Century, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3095 8724 3096 8724 3097 8723 3096 8723
3096 8722 3097 8721 3099 8717 3100 8695
3078 8690 3070 8715
TIME...MOT...LOC 2012Z 079DEG 12KT 3088 8704
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:55 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 4, 2:55 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 255 PM CDT Sat Jul 4 2020 .NEAR TERM UPDATE /Now Through Sunday/...Weak low pressure both aloft and at the surface will aid in convective development once again across the region today. Looking at radar and visible satellite, seeing a few thunderstorms ongoing over the Florida panhandle and even a few towering cu beginning to percolate over southeast MS and southwest AL at this time. With moderate instability (2000+ J/kg MLCAPE) and ample moisture (PWATs around 2 inches) already in place per the 1700Z mesoanalysis, expecting thunderstorms to increase in coverage over these areas during the next couple hours. Eventually, as outflows merge and the sea breeze advances inland, should see additional development late this afternoon and this evening over the remaining inland areas. Activity will settle down towards sunset with the loss of daytime heating. A few storms could become strong and capable of producing locally damaging wind gusts, frequent lightning, and heavy downpours. Stay weather aware and have a plan in place to seek shelter if a thunderstorm approaches, especially for those celebrating the holiday weekend outdoors. Heat indices this afternoon will peak in the 100 to 105 degree range, so be sure to stay hydrated and take breaks from the sun in cooler, shaded areas. Tonight will be quiet and muggy as convection pushes offshore, though a few showers and rumbles of thunder could linger along the coast. Lows remain in the 70s. More thunderstorms are expected again Sunday. Similar to today, convective initiation will likely occur during the morning hours along the coast, then spread inland throughout the day with sea breeze and other boundary mergers/collisions. High temps on Sunday will be similar to today, reaching the upper 80s for most and low 90s for a few. /49 && .SHORT TERM /Sunday night Through Tuesday night/...An active pattern continues through the short term as the area remains under the influence of a broad upper level low and weak sfc low pressure. Meanwhile, a weak sfc boundary lingers over the area before gradually lifting north on Tuesday. All of these factors combined with a deeply moist airmass with precipitable water values well above normal will lead to widespread showers and thunderstorms each day. The storms will be efficient rainfall producers, with locally heavy rain possible. The severe threat is low due to the very moist vertical profiles, however an isolated wet microburst can not be ruled out due to precip loading. High temps will remain below normal due to the clouds and rain with no change to the muggy overnight lows. /13 && .EXTENDED TERM /Wednesday Through Saturday/...A wet and muggy pattern continues into the extended range as the upper low slowly lifts northward and opens up. A deep, tropical airmass remains over the area and even with the low lifting north, above normal rain chances continue through Thursday. An upper ridge over the southern plains expands eastward late in the week, bringing some drier air into the area and lowering rain chances back to a more typical summerlike precip pattern. However, with the resulting northwest flow aloft, convective complexes developing to the north and west will have to be monitored. Given the rain and cloud cover, afternoon highs will only top out in the 80s through mid-week. Temperatures will progressively get hotter each afternoon through the remainder of the week. The heat index will also get higher and higher each day with widespread 100-105° heat index Wednesday through early next weekend. /13 && .MARINE...A light to occasionally moderate west to southwest flow will prevail into early next week with relatively few impacts to boaters over the marine area. Scattered thunderstorms are possible through the period, with brief but localized higher winds and seas in and around the stronger storms. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 4, 1:33 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Mobile AL 133 PM CDT Sat Jul 4 2020 FLZ203-205-041915- Okaloosa Inland FL-Santa Rosa Inland FL- 133 PM CDT Sat Jul 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 215 PM CDT... At 132 PM CDT, the strong thunderstorm was located 9 miles northwest of Wright, moving north at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Okaloosa and east central Santa Rosa Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3049 8660 3050 8681 3074 8685 3073 8654 TIME...MOT...LOC 1832Z 182DEG 5KT 3058 8671
Special weather statement, Jul 4, 3:06 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Mobile AL 306 PM CDT Sat Jul 4 2020 MSZ075-042045- Perry MS- 306 PM CDT Sat Jul 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHERN PERRY COUNTY UNTIL 345 PM CDT... At 306 PM CDT, the strong thunderstorm was located 4 miles northeast of Brooklyn, or 16 miles north of Wiggins, moving southwest at 20 mph. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... New Augusta. LAT...LON 3128 8915 3109 8884 3091 8884 3091 8914 TIME...MOT...LOC 2006Z 037DEG 18KT 3109 8912
Special weather statement, Jul 4, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jul 4 2020
FLZ203-042045-
Santa Rosa Inland FL-
312 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 345 PM CDT...
At 312 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jay, or 14 miles southeast of Century, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3095 8724 3096 8724 3097 8723 3096 8723
3096 8722 3097 8721 3099 8717 3100 8695
3078 8690 3070 8715
TIME...MOT...LOC 2012Z 079DEG 12KT 3088 8704The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:00 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jul 4, 10:31 AM CDT | Special Marine Warning | MOB | 89 min | |
| Jul 4, 11:06 AM CDT | Special Marine Warning | MOB | 24 min | |
| Jul 4, 3:14 PM CDT | Special Weather Statement | MOB | Mobile | 31 min |
| Jul 4, 4:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 27 min |
| Jul 4, 5:19 PM CDT | Special Marine Warning | MOB | 26 min | |
| Jul 4, 5:38 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jul 4, 1:33 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jul 4, 4:26 PM CDT | Special Weather Statement | MOB | Escambia | 34 min |
| Jul 4, 3:06 PM CDT | Special Weather Statement | MOB | Perry | 39 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.